Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Itchiness in hands, caused by sinus infection. Possibility ?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2289 Questions
my doctor told me that my itchy hand was caused by my sinus infection, is this true
Posted Sun, 15 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Naveen Kumar 2 hours later

Thanks for the query

Sinusitis by itself will not cause itching of the hands, but with the hay fever it can happen. With this brief history, it is difficult to analyze what exactly you are going through. If you can furnish more details regarding this, it would be helpful in arriving at a diagnosis.
1. Since how many days are you suffering from this problem?
2. Do you have any other allergic problems such as hay fever, asthma or any family history of asthma?
3. Has itching of the hands developed after contact with detergents or any other substance?
4. Are you suffering with any diagnosed medical conditions?

Please reply to the above questions, as this will help me in suggesting you better.

Awaiting for your reply.
Above answer was peer-reviewed by
Follow-up: Itchiness in hands, caused by sinus infection. Possibility ? 1 hour later
i have had a cough and runny nose for about a week but not hayfever. the itchy spot has been on my hand for 3 days including today, it is about the size of an australian 50cent pice. it is not because of contact with soap or detergent. tonight the other hand has started to itch but the spot is only ver small. it is nowere alse on my body
Answered by Dr. Naveen Kumar 1 hour later

Thanks for your reply.

Then in that case, the itching over the hands is not because of your sinusitis. Then the lesion could be because of allergy to some medications you are taking or some insect bite.

If your doctor has prescribed any antihistaminic for your sinusitis that would be sufficient enough to reduce the itching over the hands. If not, then you will require antihistaminic (such as fexofenadine) for reducing the itching.

If the itching and the rash do not subside with the above medication then it would be better to see your doctor to rule out other causes.

Hope this answers your query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor